MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL TRIAL SPACER 12MM X 32MM 7MM HEIGHT; TEMPLATE

OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL TRIAL SPACER 12MM X 32MM 7MM HEIGHT; TEMPLATE
Catalog Number 03.812.507
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during an unknown procedure, two applicator knobs were noted to be stiff (one seized and not usable) and looked rusted around the integrated button on one applicator knob.The team was not happy to continue using the set moving forward unless both complete handles including two applicator out shafts were replaced in case, these were also stiff causing the problem.The t-pal large trial implant was broken, and the ball tip was within the applicator knob.The t-pal items were used although it was tough to do so.The procedure was completed successfully with a surgical delay of five minutes due to the reported event.There was no patient consequence.Patient outcome was reported as stable after the procedure.This report is for one (1) t-pal trial spacer 12mm x 32mm 7mm height.This is report 3 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 03.812.507; lot: 9271572; manufacturing site: haegendorf; release to warehouse date: december 03, 2014 the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation selection investigation site: cq zuchwil selected flow: 5.Broken visual inspection: the cap at the end of the shaft is broken off as complained.The cap was not returned for evaluation.In general, the inner shaft is in a used condition; there are clearly visible wear marks at the trial implant.Dimensional inspection: the relevant dimension at the fracture face cannot be verified anymore as the breakage occurred at the cross over.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused damage at the device, therefore no drawing/specification review is needed.Material review: the used material for sub-component 60051594 was stainless steel 1.4028 as required and the measured harness was within the specification of 48-52 hrc as defined in drawing.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information, the exact cause of this breakage cannot be defined.In general, it can be stated that the t-pal applicator instruments are designed and produced to withstand normal forces during a surgery.As every surgeon has a different tactile feeling/feedback and forces can vary, the inner shaft has a predetermined breaking point on the proximal end.Whenever a certain axial force is being achieved, the instrument should break on the proximal end rather than on the distal end.This allows the surgeon to dismantle the instrument and remove it safely with no patient contact to any broken parts.No product related issue could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL TRIAL SPACER 12MM X 32MM 7MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7992441
Report Number8030965-2018-57524
Device Sequence Number13873518
Product Code HWT
UDI-Device Identifier07611819420687
UDI-Public(01)07611819420687
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.507
Device Lot Number9271572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer11/09/2018
01/28/2019
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/28/2018
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1